Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 4, NWS Hastings, NE

March 12, 2010Furnas County, Harlan County, Nebraska; Osborne County, Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this wind advisory at Mar 12, 2010, 10:57 AM CST for Furnas County, Harlan County, Nebraska; Osborne County, Phillips County, Rooks County, Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 10:57 AM CST (16:57 UTC)
Expired
Mar 12, 2010, 3:21 PM CST
In force
4 hr
Issued by
NWS Hastings, NE

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS73 KGID 121657
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1057 AM CST FRI MAR 12 2010

KSZ005-017-018-NEZ082-083-122300-
/O.NEW.KGID.WI.Y.0004.100312T1657Z-100312T2300Z/
PHILLIPS-ROOKS-OSBORNE-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE...BEAVER CITY...ALMA
1057 AM CST FRI MAR 12 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON
  HOURS. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN
  BE EXPECTED.

* THE STRONG NORTHWEST WINDS MAY MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
187 
WWUS73 KGID 122121
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CST FRI MAR 12 2010

KSZ005-017-018-NEZ082-083-122230-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-100312T2300Z/
PHILLIPS-ROOKS-OSBORNE-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE...BEAVER CITY...ALMA
321 PM CST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE
TO GRADUALLY DISSIPATE THROUGH THE REST OF THE AFTERNOON.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:02 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Mar 12, 5:02 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
502 AM CST FRI MAR 12 2010

.AVIATION...12Z KGRI TAF. AREAS OF PRECIPITATION AND LOW
CLOUDS...ROTATING AROUND THE BACK SIDE OF A MID LEVEL LOW LOCATED OVER
THE MISSOURI VALLEY...WILL CONTINUE PROMOTING MVFR TO IFR
CONDITIONS AT THE KGRI TERMINAL THROUGH THE FORECAST PERIOD.
PERIODS OF LIGHT RAIN AND LIGHT SNOW WILL REMAIN POSSIBLE AT KGRI
THROUGH 15Z...AT WHICH TIME PRECIPITATION WILL TRANSITION TO ALL
RAIN...AND THEN BACK TO A LIGHT RAIN AND LIGHT SNOW MIX STARTING
AT 03Z. CLOUD DECKS IN THE 1000-2000 FT AGL RANGE ARE ALSO
ANTICIPATED THROUGH MUCH OF THE FORECAST PERIOD...WITH GUIDANCE
SUGGESTING DECKS AROUND 700 FT AGL POSSIBLE BEGINNING AROUND 03Z.
STRONG SURFACE WINDS FROM THE NORTHWEST WILL ALSO PERSIST THROUGH
THIS EVENING...WITH GUSTS NEAR 30 KTS POSSIBLE AT TIMES. THE
DEPARTURE OF OUR CURRENT STORM SYSTEM LATER TODAY WILL ALLOW FOR A
WEAKENING PRESSURE GRADIENT AT THE SURFACE BY THIS EVENING...THUS
RESULTING IN SUBSIDING SURFACE WINDS AT THE KGRI TERMINAL BY 03Z
THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 343 AM CST FRI MAR 12 2010/

DISCUSSION...SNOW EARLY THIS MORNING WILL BECOME MORE OF A
RAIN/SNOW MIXTURE BY LATER THIS MORNING...AND THEN JUST PLAIN RAIN
FOR MOST AREAS BY AFTERNOON. TEMPERATURES ARE TOO WARM FOR SNOW TO
ACCUMULATE.

A STRONG UPPER LOW IS VERY EVIDENT ON THE EARLY MORNING WATER VAPOR
IMAGERY AND IS LOCATED NEAR OMAHA. THE LOW IS CUT OFF AND MOISTURE
IS BEGINNING TO HAVE A HARDER TIME WORKING INTO THE SYSTEM.
CONSEQUENTLY... PRECIPITATION BANDS ARE PRIMARILY ON THE LIGHT
SIDE...BUT CONTINUE TO SPIRAL AROUND THE LOW AND INTO OUR CWA.
THIS HAS RESULTED IN WIDESPREAD LIGHT SNOW OVER SOUTH CENTRAL
NEBRASKA AND LIGHT RAIN ACROSS NORTH CENTRAL KANSAS THROUGH MUCH
OF THE NIGHT. SFC TEMPERATURES AT 3 AM...RANGED FROM 33 TO 37 FROM
NORTH TO SOUTH ACROSS THE CWA AND SO DESPITE THE WIDESPREAD SNOW
ACROSS NEBRASKA...THERE AS BEEN LITTLE TO NO SNOW ACCUMULATION.

TEMPERATURES WILL ONLY WARM DURING THE DAYTIME HOURS SO EXPECT
SNOW WILL GRADUALLY TRANSITION BACK OVER TO RAIN TODAY FROM SOUTH
TO NORTH. UPPER LOW WILL FINALLY BEGIN TO SINK SOUTH INTO MISSOURI
THROUGH THE DAY...BUT REMAIN CLOSE ENOUGH TO CONTINUE SENDING
LIGHT PRECIPITATION BANDS THROUGH THE CWA...ESPECIALLY ACROSS
EASTERN ZONES.

PRECIPITATION WILL CONTINUE TO TAPER OFF THIS EVENING BEFORE
ENDING IN MOST LOCATIONS SOMETIME LATER TONIGHT. SNOW COULD AGAIN
MIX WITH THE RAIN BEFORE COMING TO AN END TONIGHT...BUT SFC
TEMPERATURES WILL BE TOO WARM FOR SNOW TO ACCUMULATE.

EXPECT THE UPPER LOW WILL FINALLY BE FAR ENOUGH REMOVED FROM THE
AREA ON SATURDAY AND SUNDAY TO MAKE FOR A DRY WEEKEND WITH WARMING
CONDITIONS. WEEKEND HIGH TEMPERATURES WILL CLIMB BACK INTO THE MID
AND UPPER 40S OVER NEBRASKA...TO THE LOWER 50S ACROSS KANSAS
ZONES.

THE FIRST HALF OF NEXT WEEK THEN APPEARS TO BE FAIRLY QUIET WITH
NO BIG STORM SYSTEMS ON THE HORIZON THROUGH AT LEAST WEDNESDAY.
HIGH TEMPERATURES WILL BE NEAR NORMAL...WHICH FOR THIS TIME OF
YEAR MEANS UPPER 40S TO LOWER 50S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

FORECAST...WESELY
AVIATION...BRYANT
Hazardous weather outlook, Mar 12, 4:24 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
424 AM CST FRI MAR 12 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
424 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH
CAN BE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.